Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 68, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 17, 2012, 2:56 PM EDT for McIntosh County, Georgia. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2012, 2:56 PM EDT (18:56 UTC)
- Expired
- May 17, 2012, 3:43 PM EDT
- In force
- 47 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
County McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 105 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 3:10 PM EDT | TSTM WND DMG | 4 Nw Darien, GA | SEVERAL TREES DOWN NEAR INTERSECTION OF COX RD AND HWY 251. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 833 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
597
WUUS52 KCHS 171856
SVRCHS
GAC191-172000-
/O.NEW.KCHS.SV.W.0068.120517T1856Z-120517T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
256 PM EDT THU MAY 17 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MCINTOSH COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 400 PM EDT
* AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR COX...MOVING SOUTHEAST AT 5 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
* SOME LOCATIONS IN THE WARNING INCLUDE...
TOWNSEND...COX...EULONIA...DARIEN...RIDGEVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER AS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3132 8136 3130 8142 3133 8144 3135 8151
3143 8161 3147 8162 3148 8164 3149 8164
3157 8156 3153 8117 3140 8125 3137 8125
3137 8127 3134 8127 3131 8125 3129 8129
TIME...MOT...LOC 1857Z 305DEG 6KT 3147 8160
$$3 follow-up statements
572
WWUS52 KCHS 171910
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
310 PM EDT THU MAY 17 2012
GAC191-172000-
/O.CON.KCHS.SV.W.0068.000000T0000Z-120517T2000Z/
MCINTOSH GA-
310 PM EDT THU MAY 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHERN MCINTOSH COUNTY...
AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR DARIEN...MOVING EAST AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BLACKBEARD
ISLAND...CARNIGAN...COX...CRESCENT...DARIEN...EULONIA...MERIDIAN...
PINE HARBOR...RIDGEVILLE...SAPELO ISLAND...TOWNSEND...VALONA AND WOLF
ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
&&
LAT...LON 3132 8136 3130 8142 3133 8144 3135 8151
3143 8161 3147 8162 3148 8164 3149 8164
3157 8156 3153 8117 3140 8125 3137 8125
3137 8127 3134 8127 3131 8125 3129 8129
TIME...MOT...LOC 1911Z 291DEG 10KT 3139 8147
$$134
WWUS52 KCHS 171926
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
326 PM EDT THU MAY 17 2012
GAC191-172000-
/O.CON.KCHS.SV.W.0068.000000T0000Z-120517T2000Z/
MCINTOSH GA-
326 PM EDT THU MAY 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHERN MCINTOSH COUNTY...
AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR DARIEN...MOVING EAST AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BLACKBEARD
ISLAND...CARNIGAN...COX...CRESCENT...DARIEN...EULONIA...MERIDIAN...
PINE HARBOR...RIDGEVILLE...SAPELO ISLAND...TOWNSEND...VALONA AND WOLF
ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3132 8136 3130 8142 3133 8144 3135 8151
3143 8161 3147 8162 3148 8164 3149 8164
3157 8156 3153 8117 3140 8125 3137 8125
3137 8127 3134 8127 3131 8125 3129 8129
TIME...MOT...LOC 1926Z 291DEG 10KT 3135 8140
$$817
WWUS52 KCHS 171943
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
343 PM EDT THU MAY 17 2012
GAC191-171953-
/O.CAN.KCHS.SV.W.0068.000000T0000Z-120517T2000Z/
MCINTOSH GA-
343 PM EDT THU MAY 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MCINTOSH COUNTY HAS
BEEN CANCELLED...
AT 343 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3132 8136 3130 8142 3133 8144 3135 8151
3143 8161 3147 8162 3148 8164 3149 8164
3157 8156 3153 8117 3140 8125 3137 8125
3137 8127 3134 8127 3131 8125 3129 8129
TIME...MOT...LOC 1943Z 291DEG 10KT 3133 8135
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 10:30 AM EDT, 4 hours 26 minutes earlier.
Area forecast discussion, May 17, 10:30 AM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1030 AM EDT THU MAY 17 2012 .SYNOPSIS... A WEAK AREA OF LOW PRESSURE WILL LINGER ACROSS THE REGION INTO TONIGHT. HIGH PRESSURE WILL BUILD SOUTHWARD INTO THE REGION ON FRIDAY AND WILL LINGER ALONG THE EASTERN SEABOARD THROUGH THE WEEKEND. THE HIGH WILL DISSIPATE MONDAY AND TUESDAY AND A WEAK COLD FRONT WILL APPROACH FROM THE NORTHWEST BY THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A COMPLEX SETUP TODAY DUE TO A PERSISTENT UPPER LOW JUST TO THE WEST AND VARIOUS SURFACE BOUNDARIES IN PLACE. THE AIRMASS REMAINS QUITE MOIST WITH PRECIPITABLE WATER READINGS ON THE 12Z CHS RAOB AT 1.57 INCHES. 0-6 KM MEAN WIND IS ONLY 10 KT SO CONVECTION WILL BE VERY SLOW-MOVING. SO FAR TODAY THERE IS QUITE A BIT OF LOW AND MID LEVEL CLOUDINESS WHICH IS SLOWING SURFACE HEATING. ALTHOUGH SOME SHOWERS ARE MOVING INTO WESTERN ZONES IN ASSOCIATION WITH THE UPPER LOW...WE THINK AN INITIAL FOCUS FOR MORE WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE THE CHARLESTON TRI-COUNTY. THE NAM SHOWS AN AREA OF ENHANCED UPPER JET DIVERGENCE SHIFTING INTO SOUTHERN SC TOWARD 18Z...COINCIDENT WITH A POTENT SHORTWAVE. ADDITIONALLY A WEAK SURFACE TROUGH IS DRAPED ACROSS SOUTHERN SC WHICH COULD PROVIDE A TRIGGER FOR CONVECTION. WE INCREASED POPS TO LIKELY OVER OUR NORTHERN ZONES LATER THIS AFTERNOON WITH AN ACROSS THE BOARD INCREASE ELSEWHERE PER RADAR TRENDS SHOWING ACTIVITY BEGINNING TO POP UP JUST ABOUT EVERYWHERE. SEVERE WEATHER POTENTIAL LOOKS QUITE LOW ALTHOUGH HEAVY RAINFALL COULD BE AN ISSUE IN SPOTS. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... SURFACE HIGH PRES BUILDING N OF THE REGION TONIGHT WILL NUDGE THE SYNOPTIC SCALE BOUNDARY TO THE S OF OUR FORECAST AREA. THE ATMOSPHERE DOES NOT REALLY DRY OUT TOO MUCH AND WE THINK CLOUDS AND PERHAPS SOME SHOWERS AND TSTMS MANY REDEVELOP ALONG SOME OF OUR COASTAL AREAS ONCE AGAIN LATE BUT THE CONVERGENCE PATTERN IS NOT NEARLY AS STRONG WITH NE FLOW. THE MID LEVEL LOW LOOKS TO STALL ACROSS EASTERN SOUTH CAROLINA AND MODELS INDICATE SHOWERS MAY PERSIST ALONG COASTAL SOUTH CAROLINA AFTER MIDNIGHT. FRIDAY AND FRIDAY NIGHT...THE LINGERING 500 MB TROF/CLOSED UPPER LOW WILL SIT DIRECTLY OVER THE SOUTHEAST COAST AND IS EXPECTED TO ONLY MEANDER VERY SLIGHTLY. AT THE SURFACE...LOW LEVEL RIDGING WILL BECOME WELL ESTABLISHED ACROSS THE FORECAST AREA WITH A PINCHED PRESSURE GRADIENT AND PERSISTENT NE FLOW. MODEL SOLUTIONS SEEM TO BE FAVORING SE GA AND THE IMMEDIATE COAST FOR THE BEST PRECIP COVERAGE...WHICH LINES UP WELL WITH THE BEST SURFACE HEATING AND LOW LEVEL CONVERGENCE. WILL STICK WITH SLIGHT CHANCE TO CHANCE POPS...MAINLY FAVORING SE GA FOR THE AFTERNOON/EVENING. WITH THE TIGHT PRESSURE GRADIENT ON THE EASTERN PERIPHERY OF THE SURFACE RIDGE...A BREEZY NE FLOW IS EXPECTED TO PREVAIL. CLOUD COVER THE NE FLOW WILL KEEP TEMPS DOWN JUST A BIT...WITH HIGHS RISING TO AROUND 80/LOW 80S AND LOWS FALLING INTO THE UPPER 50S NORTH...LOW 60S SOUTH. SATURDAY THROUGH SUNDAY...THERE WILL BE LITTLE CHANGE ALOFT AS THE UPPER LOW DRIFTS ABOUT THE SOUTHEAST COASTAL REGION. HIGH PRESSURE OVER THE MID ATLANTIC WILL REMAIN IN PLACE WITH LOW LEVEL RIDGING EXTENDING DOWN THE EAST SIDE OF THE APPALACHIANS. MODERATE NE FLOW WILL CONTINUE THROUGH THE DURATION OF THE WEEKEND AS THE MAIN FORECAST QUESTION REVOLVES AROUND PRECIP CHANCES. THE SUITE OF MODEL GUIDANCE HAS CONSISTENTLY SHOWN THE DEVELOPMENT OF AN OFFSHORE LOW THAT PASSES WELL OFF THE EAST COAST AND LIFTS NORTHWARD THROUGH THE WEEKEND. THE NAM/GFS FAVOR DRY CONDITIONS OVER THE FORECAST AREA THROUGH THE WEEKEND...WITH PRECIP JUST OFFSHORE ASSOCIATED WITH A BAND OF CONVERGENCE. THE ECMWF ON THE OTHER HAND HAS BEEN QUITE CONSISTENT SHOWING PRECIP MOVING ONSHORE AND COVERING THE AREA. I HAVE FAVORED THE DRY SOLUTIONS BY GOING WITH VERY LOW END POPS...BUT HAVE KEPT THINGS IN THE SLIGHT CHANCE RANGE AS A NOD TO THE ECMWF. TEMPS WILL BE VERY SIMILAR DAY TO DAY...JUST A FEW DEGREES BELOW CLIMO. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... THE CLOSED UPPER LOW IS EXPECTED TO LINGER OVER THE REGION MONDAY AND INTO TUESDAY...BEFORE BEGINNING TO INTERACT WITH SHORTWAVE ENERGY MOVING ACROSS THE GREAT LAKES. AS IT DOES THE LOW WILL OPEN UP AND EVENTUALLY BECOME ABSORBED INTO THE APPROACHING TROF. THROUGH THE END OF THE PERIOD...GENERAL TROFFING WILL REMAIN IN PLACE AND BEGIN TO WEAKEN INTO MID WEEK. THE MID ATLANTIC SURFACE HIGH WILL WEAKEN THROUGH MONDAY AND A RATHER NEBULOUS PATTERN WILL PERSIST THEREAFTER AS A SLOW MOVING COLD FRONT APPROACHES FROM THE NORTHWEST. OTHER THAN SOME DIURNAL SHOWERS/STORMS...THE OVERALL PERIOD WILL BE QUIET. I HAVE GENERALLY KEPT POPS IN THE SLIGHT CHANCE RANGE THROUGH THE PERIOD. CONCERNING TEMPERATURES...THE PERIOD WILL START OFF NEAR NORMAL WITH A WARMING TREND THEREAFTER BACK TO ABOVE NORMAL. && .AVIATION /14Z THURSDAY THROUGH MONDAY/... BOTH TERMINALS VFR AT 11Z WITH 06Z SOUNDINGS INDICATING A CAP HAS DEVELOPED AT KCHS AFTER THE NOCTURNAL CONVECTION WHILE A WEAKER CAP NOTED ALONG AND W OF I-95 INCLUDING THE SAVANNAH AREA. THE PRESENCE OF THE UPPER LOW AND LOW LEVEL BOUNDARIES INCLUDING THE SEA BREEZE SHOULD INCREASE SHOWER AND TSTM COVERAGE THIS AFTERNOON BUT TIMING/INITIATION/COVERAGE REMAIN DIFFICULT ONCE AGAIN ALONG THE COASTAL CORRIDOR. THE CONCERN FOR TONIGHT IS DEVELOPMENT AND ADVECTION OF LOW CLOUDS AS SURFACE WINDS TURN NE. NUMERICAL GUIDANCE SUGGESTS MVFR/IFR CIGS COULD SPREAD INTO THE REGION TONIGHT AND WE HAVE TRENDED TOWARD THE LOWER CIGS WITH GRADUAL LOWERING CONDITIONS. EXTENDED AVIATION OUTLOOK...PERIODIC MVFR LEVEL CEILINGS WILL BE POSSIBLE THROUGH FRIDAY. BREEZY CONDITIONS EXPECTED THROUGH THE WEEKEND. && .MARINE... CONDITIONS WILL BEGIN TO DETERIORATE TONIGHT AS HIGH PRES TO THE N BUILDS A TIGHTER GRADIENT OVER THE WATERS. MARINE GUIDANCE IS STRONGEST ON THE NAM SIDE AND WEAKER WITH THE GFS. OVERALL WE SPLIT THE DIFFERENCE AND ALLOW WINDS TO INCREASE TO NEAR 15 KT WITH GUSTS NEARING 25 KT LATE. SEAS BUILDING TO 3 TO 5 FT FROM TODAY/S 2 TO 3 FT. FRIDAY THROUGH MONDAY...HIGH PRESSURE WILL BE POSITIONED OVER THE MID ATLANTIC WITH A TIGHT NORTHEAST PRESSURE GRADIENT IN PLACE OVER THE LOCAL WATERS ON FRIDAY. WINDS AND SEAS EXPECTED TO BE ELEVATED THROUGH THE DAY ON FRIDAY...AND SCA/S MAY POSSIBLY BE NEEDED FOR PORTIONS OF THE WATERS. RIGHT NOW IT APPEARS MOST LIKELY FOR THE CHARLESTON NEARSHORE WATERS AND PERHAPS THE CHARLESTON HARBOR. THE ELEVATED WINDS/SEAS AND NEAR SCA CONDITIONS WILL PERSIST INTO SATURDAY AS THE TIGHT PRESSURE GRADIENT CONTINUES THROUGH THE WEEKEND. THE SURFACE HIGH AND ASSOCIATED PINCHED GRADIENT WILL BEGIN TO WEAKEN EARLY NEXT WEEK. RIP CURRENTS...AN ELEVATED RISK OF RIP CURRENTS APPEARS LIKELY AT THE BEACHES FRIDAY THROUGH MONDAY...WITH A PERSISTENT MODERATE NORTHEAST/EAST WIND PREVAILING. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...JRL SHORT TERM...BSH LONG TERM...BSH AVIATION... MARINE...BSH
Hazardous weather outlook, May 17, 6:57 AM EDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 657 AM EDT THU MAY 17 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-181100- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 657 AM EDT THU MAY 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. RIP CURRENTS...MODERATE ONSHORE FLOW AND SMALL SWELLS WILL LEAD TO AN ELEVATED RISK FOR RIP CURRENTS LATE THIS WEEK INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 17, 1:59 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
159 PM EDT THU MAY 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM HAIL 2 SSE SUMMERVILLE 33.00N 80.17W
05/17/2012 E0.70 INCH DORCHESTER SC TRAINED SPOTTER
TRAINED SPOTTER REPORTED DIME SIZE HAIL AT CORNER OF
JAMISON RD AND GAHAGAN RD.
&&
EVENT NUMBER CHS1200178
JRLLocal storm report, May 17, 2:25 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
225 PM EDT THU MAY 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HEAVY RAIN SUMMERVILLE 33.02N 80.17W
05/17/2012 M3.55 INCH DORCHESTER SC TRAINED SPOTTER
TRAINED SPOTTER REPORTED 3.55 INCHES OF RAINFALL OVER
LAST FEW HOURS.
&&
EVENT NUMBER CHS1200179
RJBSpecial weather statement, May 17, 2:32 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 232 PM EDT THU MAY 17 2012 SCZ042-043-047-171930- HAMPTON-INLAND COLLETON-INLAND JASPER- 232 PM EDT THU MAY 17 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...JASPER AND COLLETON COUNTIES THROUGH 330 PM EDT... AT 230 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM STOKES TO FURMAN...MOVING EAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ALMEDA INTERSECTION...CUMMINGS...EARLY BRANCH...ESTILL...FURMAN... GILLISONVILLE...GRAYS...HENDERSONVILLE...ISLANDTON...LENA... MCPHERSONVILLE...PINELAND...ROUND O...RUFFIN...SCOTIA...SHIRLEY... VARNVILLE AND WALTERBORO... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PENNY SIZE HAIL... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3293 8049 3254 8110 3268 8139 3306 8076 TIME...MOT...LOC 1832Z 292DEG 4KT 3297 8074 3270 8120
Special weather statement, May 17, 2:40 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
240 PM EDT THU MAY 17 2012
GAZ140-141-171915-
COASTAL MCINTOSH-INLAND MCINTOSH-
240 PM EDT THU MAY 17 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY
THROUGH 315 PM EDT...
AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR COX...MOVING SOUTHEAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CARNIGAN...COX...CRESCENT...DARIEN...EULONIA...MERIDIAN...
RIDGEVILLE...SAPELO ISLAND...TOWNSEND AND VALONA...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 35 TO 45 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3139 8157 3143 8161 3145 8162 3147 8162
3149 8165 3151 8166 3152 8166 3157 8153
3148 8119 3144 8122 3134 8149
TIME...MOT...LOC 1841Z 315DEG 6KT 3149 8162Special weather statement, May 17, 2:44 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 244 PM EDT THU MAY 17 2012 GAZ116-138-171915- INLAND BRYAN-INLAND LIBERTY- 244 PM EDT THU MAY 17 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND BRYAN COUNTIES THROUGH 315 PM EDT... AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR LETFORD...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... FLEMINGTON...FORT STEWART AND HINESVILLE... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 45 MPH... PENNY SIZE HAIL... FREQUENT CLOUD TO GROUND LIGHTNING... TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING... PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3203 8142 3177 8156 3195 8174 3208 8157 TIME...MOT...LOC 1845Z 315DEG 6KT 3199 8162
Special weather statement, May 17, 2:49 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
249 PM EDT THU MAY 17 2012
SCZ042>044-047>051-171945-
BEAUFORT-CHARLESTON-COASTAL COLLETON-COASTAL
JASPER-DORCHESTER-HAMPTON-INLAND COLLETON-INLAND JASPER-
249 PM EDT THU MAY 17 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
HAMPTON...CHARLESTON...JASPER...COLLETON AND BEAUFORT COUNTIES
THROUGH 345 PM EDT...
AT 247 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM DELEMAR CROSSROADS
TO ASHEPOO...MOVING SOUTHEAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ADAMS RUN...ASHEPOO...BEARS BLUFF...BEAUFORT...BEAUFORT MARINE CORPS
AIR STATION...BENNETTS POINT...BURTON...CLARENDON...COOSAWHATCHIE...
DALE...DELEMAR CROSSROADS...GARDENS CORNER...GRAHAMVILLE...GREEN
POND...HARDEEVILLE...HOLLYWOOD...JACKSONBORO...JASPER...JOHNS
ISLAND...LADYS ISLAND...LAUREL BAY...LEMON ISLAND...MAYBANK BRIDGE...
MEGGETT...OLD HOUSE...POCOTALIGO...PURYSBURGH...RAVENEL...
RIDGELAND...SHELDON...SWITZERLAND...TILLMAN...WADMALAW ISLAND...WHITE
HALL AND YONGES ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
HAIL TO DIME SIZE HAS BEEN REPORTED WITH SEVERAL THUNDERSTORMS
ALREADY THIS AFTERNOON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3224 8110 3228 8113 3229 8112 3233 8114
3234 8113 3236 8117 3240 8118 3244 8121
3247 8119 3247 8120 3249 8122 3295 8020
3272 7998
TIME...MOT...LOC 1849Z 321DEG 4KT 3285 8023 3275 8055The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 1:09 AM EDT | Special Marine Warning | CHS | 111 min | |
| May 17, 2:52 AM EDT | Special Marine Warning | CHS | 93 min | |
| May 17, 2:40 PM EDT | Special Weather Statement | CHS | McIntosh | 35 min |
| May 17, 2:44 PM EDT | Special Weather Statement | CHS | Bryan | 31 min |
| May 17, 2:59 PM EDT | Special Weather Statement | CHS | Effingham | 31 min |
| May 17, 3:29 PM EDT | Special Marine Warning | CHS | 61 min | |
| May 17, 3:39 PM EDT | Special Weather Statement | CHS | Chatham | 36 min |
| May 17, 3:45 PM EDT | Special Weather Statement | CHS | Effingham | 30 min |
| May 17, 3:53 PM EDT | Small Craft Advisory | CHS | 4 days | |
| May 17, 3:53 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Effingham | 67 min |
| May 17, 4:23 PM EDT | Special Weather Statement | CHS | Chatham | 37 min |
| May 17, 4:45 PM EDT | Areal Flood Advisory | CHS | Chatham | 60 min |
| May 17, 4:51 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Evans, Screven | 54 min |
| May 17, 6:19 PM EDT | Special Weather Statement | CHS | Jenkins | 41 min |
| May 17, 7:27 PM EDT | Special Weather Statement | CHS | Long | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.